Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 15, 2021, 3:37 PM MDT for Fremont County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 3:37 PM MDT (21:37 UTC)
- Expired
- Jul 15, 2021, 4:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 90 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761 WWUS85 KPUB 152137 SPSPUB Special Weather Statement National Weather Service Pueblo CO 337 PM MDT Thu Jul 15 2021 COZ076-077-081-083-152215- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 337 PM MDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND SOUTH CENTRAL TELLER COUNTIES UNTIL 415 PM MDT... At 337 PM MDT, Doppler radar was tracking a strong thunderstorm near Victor, or 24 miles southwest of Colorado Springs, moving south at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Victor and Canon City. LAT...LON 3865 10533 3872 10511 3853 10495 3843 10528 TIME...MOT...LOC 2137Z 338DEG 6KT 3863 10519 $$ Cohen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:27 PM MDT, 10 minutes earlier.
Area forecast discussion, Jul 15, 3:27 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 327 PM MDT Thu Jul 15 2021 .SHORT TERM...(This evening through Friday) Issued at 239 PM MDT Thu Jul 15 2021 As advertised with the previous forecast package, the main instability axis has developed just east of the I-25 corridor. Agitated cumulus have developed over the Palmer Divide, east of the I-25 corridor, and over the Raton Mesa. Some scattered showers and thunderstorms have developed over the mountains, as well. There is a still a chance for strong to severe thunderstorms over the region east of the I-25 corridor. SPC Mesoanalysis suggests that there is 40kts of 0-6km bulk shear, model sounding suggest a straight hodograph, and MUCAPE values are around 1200 J/kg. Main hazards under the strongest storms that develop in the area would be 1" hail and 60 mph winds. Tonight, showers and thunderstorm chances diminish before midnight. There are some CAMs that suggest storms lasting a little bit longer over the northeastern portion of our CWA. The overnight lows will be in the low to mid 60s over the plains, the upper 40s to low 50s over the mountain valleys, Teller and northern El Paso Counties, and the 40s for the mountains and Lake County. Tomorrow should have a little more widespread thunderstorms coverage, as compared to today. The synoptic pattern features a closed high pressure center to the south-southeast of Colorado, which puts slight ridging overhead. Weak shortwaves will propagate over the region, which will aid in convection initiation over the higher terrain. At the surface, there will be two main areas of higher theta-e and instability. The first will be over the Raton Mesa. The surface to 700hPa flow will be oriented from the south- southeast advecting moist air towards the Raton. As the shortwave propagates overhead, this will provide a good environment for stronger storms. A weak lee trough/cyclone will form, creating a a weak dryline over the far eastern plains. On the moist side of the dryline CAPE values will reach 1500-2000 J/kg over CAPE. Models are indicating that thunderstorms will initiate over northern Colorado, then follow the instability axis to the south into our CWA. This would put thunderstorms in our CWA after 6PM tomorrow over the far eastern plains. Main hazards over the Raton Mesa are 0.5-1.0" hail and 40-50 mph winds. Main hazards over the far eastern plains are 1- 2" hail and 60-70 mph winds. There is also the diurnal chance for thunderstorm developing over a burn scar, which would poses a chance for flash flooding. High temperatures tomorrow will be in the mid 90s over the plains, the upper 80s over the mountain valleys and northern El Paso County, and the 70s over Lake County and Teller County. .LONG TERM...(Friday night through Thursday) Issued at 239 PM MDT Thu Jul 15 2021 Upper level pattern amplifies the next several days as center of mid/upper level high pressure migrates slowly northward, starting out around the 4 Corners on Saturday, then ending up somewhere over WY by the middle of next week. Saturday still looks like an up day for convection as the mid level moisture plume remains over the area and weak upper level energy slides eastward through the state. At lower levels, weak La Junta cyclone in the afternoon will keep winds ely on the plains, with surface dewpoints in the 60s over the far east, and 50s along I-25 and over most ern mountain slopes. CAPE climbs into the 1k-2k j/kg range from the mountains eastward to the KS border, while 0-6km shear will be in the 30-40 kt range. Given nly steering flow, storms may have a difficult time making it too far east of I-25, and models keep most vigorous convection over the mountains through the day, with storms perhaps making some better eastward progress along the Palmer Divide and Raton Mesa in the evening. Main storm risk will again by heavy rainfall under slow moving storms, though combination of CAPE/shear suggests at least a low end severe threat as well. On Sun, upper high begins to move northward, leading to some mid-level drying as deeper moisture is shunted southward into NM/AZ. Still enough low level moisture in place for sct afternoon/evening convection on Sun, though strength and coverage will likely begin to decrease, especially over the mountains. Pattern looks to get progressively drier from Monday onward as n-ne flow around the upper high pushes drier air into the region. Residual moisture should be sufficient for one more round of sct storms on Mon, mainly over the mountains, as steering flow will tend to take storms westward away from the plains. For Tue-Thu, swrn mts look like the best bet for daily tsra chances as mid- level moisture plume will be nearby, while the remainder of the area will see isolated convection at best as dry e-ne flow persists. Not sure why NBM pops are so high through the period, and began cut back numbers considerably as a first guess, though suspect we'll have to cut back even more as next week approaches. Position of the upper high to our nw will fortunately keep the hottest air mass away from srn CO the next few days, with readings around mid July averages into next week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 239 PM MDT Thu Jul 15 2021 KCOS, KPUB, KALS: VFR conditions are expected over the next 24 hours for all three TAF sites. There is a possibility that the TAF sites, especially KCOS and KPUB, could be impacted by a thunderstorm this evening, but confidence is low in that scenario at this time. Winds will remain light overnight, before beginning to increase in magnitude tomorrow afternoon. Widely scattered rain showers and thunderstorms are expected tomorrow afternoon and could bring brief heavy downpours and gusty outflow winds. As with previous days, confidence in a TAF site being directly impacted is low at this time, so will only go with VCSH in the TAFs. Smoke will again cause haziness tomorrow, but will not be thick enough to lower flight categories. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...PETERSEN AVIATION...SIMCOE
Hazardous weather outlook, Jul 15, 11:08 AM MDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1108 AM MDT Thu Jul 15 2021 COZ058>089-093>099-161715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1108 AM MDT Thu Jul 15 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon and evening. The main risks with thunderstorms will be lightning and locally heavy rainfall. Although the probability today appears low, should one of these storms impact the burn scars, localized flash flooding will be possible. One or two thunderstorms could become strong across the southeast plains this afternoon, mainly east of the I-25 corridor. Wind gusts up to 50 mph and hail up to 1 inch in diameter will be possible with any of these stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The pattern is expected to remain active Friday and onwards, with daily afternoon thunderstorms expected through this weekend. Flash flooding will continue to be a primary concern. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible across the southeast plains this afternoon and evening. SKELLY/SKELLY
In the hours before
Special weather statement, Jul 15, 3:37 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 337 PM MDT Thu Jul 15 2021 COZ076-077-081-083-152215- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 337 PM MDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND SOUTH CENTRAL TELLER COUNTIES UNTIL 415 PM MDT... At 337 PM MDT, Doppler radar was tracking a strong thunderstorm near Victor, or 24 miles southwest of Colorado Springs, moving south at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Victor and Canon City. LAT...LON 3865 10533 3872 10511 3853 10495 3843 10528 TIME...MOT...LOC 2137Z 338DEG 6KT 3863 10519 Cohen
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:55 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Jul 14, 8:53 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Jul 15, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 35 min |
| Jul 15, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 79 min |
| Jul 15, 5:28 PM MDT | Special Weather Statement | PUB | Bent, Crowley, Otero | 47 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.